MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER; SOCKET, SHELL NEUTRAL RSP

ENCORE MEDICAL L.P. RSP SHOULDER; SOCKET, SHELL NEUTRAL RSP
Catalog Number 508-00-000
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/03/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the modular shell having disassociated from the stem.The problem was that the original surgeon did not impact the shell hard enough to the stem to lock it in.The surgeon replaced the shell, liner, and glenosphere and the outcome was successful.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the modular shell disassociated from the stem.The date of the original surgery was not reported or could be established therefore the length of in-vivo service is undetermined.The complaint reported no issues of any other patient injuries, activities, accidents or manufacturing contraindications that may have been contributory to this surgery.No reported pre-existing patient health conditions.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history record (dhr) was not conducted since a lot number was not provided or established.The complaint investigation history was reviewed and no trends or on-going issues were deemed as present or in need of review.No further action is deemed necessary at this time.Multiple searches of the djo surgical records and patient database revealed no additional information concerning this event.This event is deemed as non-product related.The root cause for this event was reported as the socket shell was not impacted properly for optimum performance.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
SOCKET, SHELL NEUTRAL RSP
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6450651
Report Number1644408-2017-00201
Device Sequence Number19006195
Product Code KWS
UDI-Device Identifier00888912024600
UDI-Public(01)00888912024600
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K041066
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number508-00-000
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/31/2017
Supplement Report FDA Received Date05/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
506-03-122; 508-00-032; 508-32-101
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age61 YR